Posted by detroitpistons on May 30, 2010, at 19:12:53
In reply to Vyvanse - sex drive / anxiety..., posted by SheilaC on March 12, 2010, at 10:24:28
I think Adderall may have decreased my sex drive too, but it's hard to tell because I'm also on an antidepressant...I don't know if the decreased libido has anything to do with blood flow, at least not in my situation (it would be good to monitor your blood pressure though). In other words, arousal is not a problem for me. I just don't think about sex as much. Part of that could just be that I'm just so focused on doing other things....Somebody mentioned that sex drive increases with stimulants. That may be the case in the short term, but I don't think that a decreased sex drive is all that uncommon for people taking ADHD stims. In fact, it may be more of the norm.
As far as the sweats and the anxiety, I think I've experienced what you are describing regarding the anxious feelings. Social situations are probably just one kind of trigger for me. I'm not shy, but when I'm not feeling good, I sometimes do feel nervous around certain people because I'm so preoccupied with how I'm feeling.
Is there anxiety that goes along with the sweating, or is it just sweating? Or is it just the sweating that makes you feel nervous and/or self conscious? These kinds of situations will usually only happen to me when the Adderall is wearing off. My body just does not adjust well when the drug wears off. This is when I start to get anxious and maybe jittery, even hypersensitive. It's just an uneasy feeling. The more doses I take in the day (I take instant release - max 3 doses per day), the more likely I am to have an unpleasant ending.
I think klonopin would be fine, but only once in a while....I had a stressful period last summer and the adderall was magnifying my anxious feelings. I was prescribed ativan, but I started to rely on it too much. I pretty much took it every day for about 2 months...not good. I became dependent on it, and I am still paying for that today. I should have quit taking adderall and lived with the consequences instead of taking ativan every day. Please don't make the same mistake I did.
> I have been taking Vyvanse for a couple of months now. The insomnia is gone - thank goodness.
> But I have some questions. I notice when I am in a social situation, at first I get hot and break out in a sweat (which is really embarrassing). My whole face gets sweaty. After about 10 - 20 minutes I stop sweating and seem ok. Is this anxiety? Is the Vyvanse causing it? Is there anyway around it? Would taking Klonopin before social situations stop this? It's embarrassing to be dripping sweat - people are probably wondering what the heck is wrong with me.
> I tried Pristiq, but it didn't really help with anxiety.
> Another issue - sex drive. My sex drive is just not there with Vyvanse. Is this because the stimulant closes off blood flow to the important areas? Anything I can do?